MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM22

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM22
Model Number 482802745
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a screw was originally implanted on (b)(6) 2017.Revision surgery was performed due to the head of the screw coming off of the tulip head.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment, x-rays.Result: the customer reported event was confirmed via visual inspection and x-ray images.Device was confirmed to have its tulip disengaged.The screw shank was found to be deformed.The one side of the opening ring of the tulip head that attached to the shank was also found to be deformed and the other side ring was fractured off.This indicates that the screw shaft was pressing against deformed side of the tulip head likely due to over angulation on screw, causing the screw shank to disengage and fracturing the other side ring.Conclusion: based on the x-ray image provided and the visual inspection on the returned product, it is likely that the screw tulip head disengaged due to over-angulation of the screw.
 
Event or Problem Description

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 7.5X45MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM22
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7347918
Report Number0009617544-2018-00069
Device Sequence Number1054899
Product Code NKB
UDI-Device Identifier07613327002010
UDI-Public(01)07613327002010
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482802745
Device Catalogue Number482802745
Device Lot Number172073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date03/18/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;